Alert archive / Wyoming / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Cheyenne, WY

January 11, 20125 counties in Wyoming

NWS Cheyenne, WY issued this wind chill advisory at Jan 11, 2012, 3:51 AM MST for 5 counties in Wyoming. It took effect at Jan 11, 2012, 7:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2012, 3:51 AM MST (10:51 UTC)
In effect from
Jan 11, 2012, 7:00 PM MST
Expired
Jan 12, 2012, 9:00 AM MST
In force
14 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS45 KCYS 111051
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
351 AM MST WED JAN 11 2012

...VERY COLD WIND CHILL VALUES EXPECTED TONIGHT THROUGH MID 
MORNING THURSDAY FOR MANY AREAS ALONG AND WEST OF THE LARAMIE
RANGE...

.TEMPERATURES WILL DROP TO BETWEEN 10 BELOW ZERO AND 5 ABOVE ZERO
TONIGHT AS THE STORM SYSTEM DEPARTS THE AREA. ALSO...WINDS WILL BE
BRISK WITH GUSTS AS HIGH AS 35 MPH. THE COMBINATION WILL PRODUCE
VERY COLD WIND CHILL VALUES TONIGHT THROUGH MID MORNING THURSDAY
IN MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE.  

WYZ103-105-106-110-112>117-112300-
/O.NEW.KCYS.WC.Y.0001.120112T0200Z-120112T1600Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
351 AM MST WED JAN 11 2012

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST
THURSDAY. 

* WIND CHILL VALUES...25 BELOW ZERO TO 15 BELOW ZERO.  

* IMPACTS...THE VERY COLD WIND CHILL VALUES WILL MAKE EVEN BRIEF
  OUTDOOR ACTIVITIES DANGEROUS. FROSTBITE OR HYPOTHERMIA MAY OCCUR
  IN A SHORT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WEILAND
3 follow-up statements
019 
WWUS45 KCYS 112138
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MST WED JAN 11 2012

...VERY COLD WIND CHILL VALUES EXPECTED TONIGHT THROUGH MID
MORNING THURSDAY FOR MANY AREAS ALONG AND WEST OF THE LARAMIE
RANGE...

.TEMPERATURES TONIGHT WILL DROP BETWEEN 10 BELOW ZERO AND 5 ABOVE
ZERO AS THE STORM SYSTEM DEPARTS THE AREA. WINDS WILL BE BRISK
WITH GUSTS AS HIGH AS 35 MPH. THE COMBINATION WILL PRODUCE VERY
COLD WIND CHILL VALUES TONIGHT THROUGH MID MORNING THURSDAY IN
MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE.

WYZ103-105-106-110-112>117-120945-
/O.CON.KCYS.WC.Y.0001.120112T0200Z-120112T1600Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
238 PM MST WED JAN 11 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM MST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM MST THURSDAY. 

* WIND CHILL VALUES...25 BELOW ZERO TO 15 BELOW ZERO.

* IMPACTS...THE VERY COLD WIND CHILL VALUES WILL MAKE EVEN BRIEF 
  OUTDOOR ACTIVITIES DANGEROUS. FROSTBITE OR HYPOTHERMIA MAY 
  OCCUR IN A SHORT TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

TT
893 
WWUS45 KCYS 120929
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
229 AM MST THU JAN 12 2012

...VERY COLD WIND CHILL VALUES WILL CONTINUE THROUGH MID MORNING
FOR MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.TEMPERATURES THROUGH MID MORNING WILL BE FROM 5 BELOW ZERO TO 
5 ABOVE ZERO. IN ADDITION...WINDS WILL GUST AS HIGH AS 35 MPH 
DURING THAT TIME. THE COMBINATION WILL PRODUCE VERY COLD WIND
CHILL VALUES THROUGH MID MORNING IN MANY AREAS ALONG AND WEST OF
THE LARAMIE RANGE.

WYZ103-105-106-110-112>117-121600-
/O.CON.KCYS.WC.Y.0001.000000T0000Z-120112T1600Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
229 AM MST THU JAN 12 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW ZERO TO 15 BELOW ZERO.

* IMPACTS...THE VERY COLD WIND CHILL VALUES WILL MAKE EVEN BRIEF 
  OUTDOOR ACTIVITIES DANGEROUS. FROSTBITE OR HYPOTHERMIA MAY 
  OCCUR IN A SHORT TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WEILAND
484 
WWUS45 KCYS 121557
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
857 AM MST THU JAN 12 2012

WYZ103-105-106-110-112>117-121700-
/O.EXP.KCYS.WC.Y.0001.000000T0000Z-120112T1600Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
857 AM MST THU JAN 12 2012

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING WITH WIND
CHILL VALUES STEADILY RISING AS WELL. WILL ALLOW THE WIND CHILL
ADVISORY TO EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:27 AM MST, 24 minutes earlier.

Area forecast discussion, Jan 11, 3:27 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST WED JAN 11 2012

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
AN ABRUPT CHANGE BACK TO WINTER HAS OCCURRED OVER MUCH OF THE CWA
SINCE LAST EVENING.  THE SHORTWAVE TROUGH HELPING TO USHER IN THE
WINTRY WEATHER WAS LOCATED FROM NORTHEAST MONTANA TO NORTHWEST
WYOMING AT 10Z.  THAT FEATURE WILL CONTINUE TO MOVE SOUTHEAST WITH
THE TROUGH AXIS MOVING EAST OF THE ENTIRE CWA IN THE EARLY
AFTERNOON.  AHEAD OF THE TROUGH...THE 300 MB JET WAS CURRENTLY OVER
THE CWA AND MOVE EAST OF THE CWA SHORTLY AFTER 12Z.  THE JET
DYNAMICS HAVE INCREASED THE LIFT OVER THE CWA AND HELPED PRODUCE THE
ACCUMULATING SNOW.  FINALLY...THE ASSOCIATED SURFACE COLD FRONT HAS
QUICKLY MOVED SOUTH OF THE CWA BY 10Z.  BEHIND THE FRONT WERE GUSTY
NORTHERLY SURFACE WINDS...SNOW AND MUCH COLDER TEMPERATURES.  REPORTS
FROM AROUND THE CWA AS OF 09Z...INDICATE 2 INCHES OF SNOW FROM KDRC
TO KLSK AND LIGHTER AMOUNTS FURTHER SOUTH.  THE SNOW WILL GRADUALLY
TAPER OFF AN END FROM NORTH TO SOUTH TODAY AS THE SHORTWAVE TROUGH
MOVES EAST OF THE CWA AND SURFACE FORCING WEAKENS.  MOST OF THE
ACCUMULATING SNOW WILL BE THROUGH MID MORNING AND HAVE KEPT UP TO AN
INCH DURING THAT TIME OVER MUCH OF THE LOWER ELEVATIONS.  WITH THE
STRONG COLD AIR ADVECTION...TEMPERATURES WILL BE STEADY OR FALL
THROUGHOUT THE DAY TODAY.  IN ADDITION...NORTHERLY SURFACE WINDS WILL
GUST AS HIGH AS 45 MPH...ESPECIALLY OVER THE EAST PART OF THE CWA.
HAVE CONTINUED THE PREVIOUSLY ISSUED WIND ADVISORY FOR TODAY FOR THE
WESTERN NEBRASKA PANHANDLE.

TONIGHT WILL BE COLD WITH BRISK WINDS CONTINUING IN MANY LOCATIONS.
AMBIENT TEMPERATURES WILL BE IN THE SINGLE DIGITS OR BELOW ZERO AND
COMBINED WITH THE WINDS WILL LOWER WIND CHILL VALUES TO 30 BELOW TO
15 BELOW ZERO.  THE COLDEST WIND CHILL VALUES WILL BE CENTERED OVER
THE LARAMIE VALLEY...AND INCLUDING THE MOUNTAINS.  WILL GO AHEAD AND
ISSUE A WIND CHILL ADVISORY FOR THOSE LOCATIONS FROM 02Z TO 16Z
THURSDAY.

OTHERWISE...HEIGHTS SLOWLY RISE OVER THE CWA LATE TONIGHT THROUGH
THURSDAY NIGHT.  DURING THAT SAME TIME...SURFACE HIGH PRESSURE WILL
MOVE SOUTH OF THE CWA AND BE REPLACED BY A SURFACE TROUGH BY 12Z
FRIDAY.  CONDITIONS WILL BE DRY TONIGHT THROUGH THURSDAY NIGHT WITH
MOSTLY CLEAR TO PARTLY CLOUDY SKIES...BRISK WINDS AND COLD
TEMPERATURES.

.LONG TERM...FRIDAY THROUGH TUESDAY...
11/00Z 500 MB PATTERNS ARE SIMILAR ON THE GFS AND ECMWF...THUS
MODERATE TO HIGH CONFIDENCE  IN THEIR SOLUTIONS.

FRIDAY...NORTHWEST FLOW ALOFT WITH LIMITED LOW AND MID LEVEL
MOISTURE...THUS WILL KEEP IT DRY. 1000-500 MB THICKNESSES RISING TO
5430 METERS...THUS HIGH TEMPERATURES NEAR 30 DEGREES WEST AND MID
30S TO MID 40S EAST.

SATURDAY...WARMING TREND CONTINUES AS HEIGHTS ALOFT AT 500 MB RISE
TO 5670 METERS. MAXIMUM TEMPERATURES IN THE 30S WEST AND 40S TO NEAR
50 DEGREES EAST WITH 1000-500 MB THICKNESSES NEAR 5490 METERS.

.SUNDAY...FLOW ALOFT BACKS TO WEST SOUTHWEST AS THE NEXT LOW
AMPLITUDE SHORTWAVE TROUGH CARVE OUT OVER THE PACIFIC NORTHWEST.
WARMING TREND CONTINUES AS HEIGHTS AND THICKNESSES RISE.

.MONDAY...COOLER IN THE WAKE OF A WEAK COLD FRONTAL PASSAGE
ASSOCIATED WITH A LOW AMPLITUDE SHORTWAVE TROUGH PASSAGE ACROSS
EASTERN WYOMING. SCATTERED OROGRAPHIC SNOWS DEVELOP IN THE MOIST
FLOW ALOFT WEST OF A DOUGLAS TO LARAMIE LINE.

TUESDAY...BRISK WEST TO EAST ZONAL FLOW ALOFT CONTINUES. HIGH
TEMPERATURES IN THE 30S WEST...WITH MID 30S TO MID 40S EAST OF
INTERSTATE 25.

&&

.AVIATION...06Z TAF ISSUANCE...
AN UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT CURRENTLY MOVING
ACROSS THE AREA. THIS SYSTEM WILL SPREAD SNOW ACROSS THE AREA
TONIGHT DROPPING CIGS AND VISIBILITIES TO MVFR AND IFR. VISIBILITIES
OF 1/2 SM ARE EXPECTED AT TIMES FROM THE COMBINATION OF FALLING
AND DRIFTING SNOW. GUSTY NW WINDS OF 25 TO 35 KT WILL OCCUR OVER
MUCH OF THE FORECAST AREA TONIGHT THROUGH WEDNESDAY AFTERNOON.
THE SYSTEM WILL MOVE OUT LATE TOMORROW MORNING WITH SNOW ENDING.
MOUNTAINS WILL BE OBSCURED IN LOW CIGS AND SNOW TONIGHT THROUGH AT
LEAST 18Z WEDNESDAY.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
CHILLY AND WINDY CONDITIONS ALONG WITH SNOW THIS MORNING WILL AFFECT
THE CWA THROUGH THURSDAY.  WARMER AND DRY CONDITIONS WILL THEN
RETURN TO THE REGION STARTING ON FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM THURSDAY FOR
     WYZ103-WYZ105-WYZ106-WYZ110-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-
     WYZ117.
NE...WIND ADVISORY FROM 5 AM THIS MORNING TO 5 PM THIS EVENING FOR
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

WEILAND/RUBIN
Hazardous weather outlook, Jan 10, 3:25 PM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MST TUE JAN 10 2012

WYZ101>119-112230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
325 PM MST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MUCH COLDER TEMPERATURES AND BRISK NORTHERLY SURFACE WINDS WILL
SPREAD OVER SOUTHEAST WYOMING LATE TONIGHT. IN ADDITION...SNOW WILL
DEVELOP OVER EAST CENTRAL AND SOUTH CENTRAL WYOMING EARLY TONIGHT
AND THE REST OF SOUTHEAST WYOMING AFTER MIDNIGHT. NEW SNOWFALL
WILL BE UP TO AN INCH OVER THE LOWER ELEVATIONS TONIGHT AND 2 TO 4
INCHES OVER THE MOUNTAINS. THE BRISK WINDS WILL PRODUCE A FEW AREAS
OF BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD TEMPERATURES AND BRISK NORTHERLY WINDS WILL CONTINUE
THROUGH WEDNESDAY NIGHT. WIND CHILL VALUES WILL BE AS LOW AS 25
BELOW ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT. THE SNOW WILL CONTINUE
OVER SOUTHEAST WYOMING WEDNESDAY MORNING BEFORE TAPERING OFF
DURING THE AFTERNOON AND EVENING FROM NORTH TO SOUTH. TOTAL SNOWFALL
AMOUNTS WILL BE FROM 1 TO 3 INCHES OVER THE LOWER ELEVATIONS AND 4
TO 6 INCHES OVER THE MOUNTAINS. THE BRISK WINDS WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-112230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
325 PM MST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MUCH COLDER TEMPERATURES AND BRISK NORTHERLY SURFACE WINDS WILL
SPREAD OVER THE WESTERN NEBRASKA PANHANDLE LATE TONIGHT. IN
ADDITION...SNOW WILL DEVELOP OVER THE NORTHERN PANHANDLE TONIGHT
AND SOUTHERN PANHANDLE TOMORROW MORNING. NEW SNOWFALL WILL BE UP
TO AN INCH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD TEMPERATURES AND BRISK NORTHERLY WINDS WILL CONTINUE
THROUGH WEDNESDAY NIGHT. WINDS WILL INCREASE ON WEDNESDAY MORNING
TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH AND CONTINUE INTO THE
EVENING. A WIND ADVISORY IS IN EFFECT FROM 5AM CST TO 5PM CST. WIND
CHILL VALUES WILL BE AS LOW AS 25 BELOW ZERO TO 10 BELOW ZERO
WEDNESDAY NIGHT. THE SNOW WILL CONTINUE OVER THE NEBRASKA
PANHANDLE WEDNESDAY MORNING BEFORE TAPERING OFF AND ENDING FROM
NORTH TO SOUTH DURING THE AFTERNOON. TOTAL SNOWFALL AMOUNTS WILL BE FROM 1
TO 2 INCHES. THE BRISK WINDS WILL PRODUCE A FEW AREAS OF BLOWING
AND DRIFTING SNOW ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Local storm report, Jan 10, 11:49 PM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 PM MST TUE JAN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     SNOW             LUSK                    42.76N 104.45W
01/10/2012  E0.5 INCH        NIOBRARA           WY   LAW ENFORCEMENT

            SNOW DEPTH WAS BETWEEN ONE QUARTER AND ONE HALF INCH.

1129 PM     SNOW             DOUGLAS                 42.76N 105.39W
01/10/2012  E1.0 INCH        CONVERSE           WY   LAW ENFORCEMENT

1131 PM     SNOW             BILL                    43.21N 105.26W
01/10/2012  E1.0 INCH        CONVERSE           WY   TRAINED SPOTTER

            SNOW DEPTH WAS BETWEEN ONE HALF INCH AND ONE INCH.

&&

MWEILAND
Local storm report, Jan 11, 2:29 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
229 AM MST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     SNOW             CHADRON                 42.83N 103.00W
01/11/2012  E0.2 INCH        DAWES              NE   LAW ENFORCEMENT

0200 AM     SNOW             LUSK                    42.76N 104.45W
01/11/2012  E2.0 INCH        NIOBRARA           WY   LAW ENFORCEMENT

0201 AM     SNOW             WHEATLAND               42.05N 104.96W
01/11/2012  E0.2 INCH        PLATTE             WY   LAW ENFORCEMENT

0204 AM     SNOW             DOUGLAS                 42.76N 105.39W
01/11/2012  E2.0 INCH        CONVERSE           WY   LAW ENFORCEMENT

0227 AM     SNOW             CHEYENNE                41.15N 104.79W
01/11/2012  M0.5 INCH        LARAMIE            WY   OFFICIAL NWS OBS

0228 AM     SNOW             GLENROCK                42.86N 105.86W
01/11/2012  E2.0 INCH        CONVERSE           WY   LAW ENFORCEMENT

            SNOW DEPTH WAS BETWEEN 1.5 AND 2 INCHES.

&&

MWEILAND

Nearby

Wind Chill Advisories in Wyoming, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.